| Model Number |
CFF71 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
Event or Problem Description
Procedure performed: laparoscopic duodenal switch.Event description: event date: 19nov2024, model#: cff71, lot#: 1525891.The device malfunction occurred when removing the trocar.When removing the trocar at the end of the procedure it was noticed a piece was broken off the tip of the cannula.They (the surgical team) looked for it but did not find it.Other devices used during procedure: laparoscopic instruments and stapler.Additional information obtained from applied medical representative via email on 26nov2024 yes, confirmed the incident from on (b)(6) they were unable to locate the missing piece.Intervention: surgical team looked for the broken piece, but did not find it.Patient status: no patient injury or illness was reported.
Event or Problem Description
Procedure performed: laparoscopic duodenal switch.Event description: event date: 19nov2024, model #: cff71, lot #: 1525891.The device malfunction occurred when removing the trocar.When removing the trocar at the end of the procedure it was noticed a piece was broken off the tip of the cannula.They (the surgical team) looked for it but did not find it.Other devices used during procedure: laparoscopic instruments and stapler.Additional information obtained from applied medical representative via email on 26nov2024.Yes, confirmed the incident from 11/19 they were unable to locate the missing piece.Intervention: surgical team looked for the broken piece, but did not find it.Patient status: no patient injury or illness was reported.
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided, confirming the complainant¿s experience of a fractured cannula tip.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.A historical trend analysis and review of production records were performed, and no trends were identified.